MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Catalog Number 75031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bioflo picc (nv) 4fsl-55cm maximal barrier nursing kit.A patient' s picc was noted to be leaking from the white part, below the hub approximately 3 1/2 months post placement.The patient was receiving treatment via an infusion pump and then was receiving iv fluid at home for hydration.The leak was reported to be emanating directly at the luer and tubing junction.It was reported no tools were used to tighten the connection from the infusion pump to the luer.The cap was cleaned with alcohol wipe and the luer was cleaned with clohexidine.The picc was removed and replaced with a dual lumen picc.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one 4f bioflo picc.As received, the 4f bioflo picc contained clear fluid inside and was cut at the 26cm mark.There appears to be damage to both the exterior and interior wall of the extension leg tubing, likely due to damage from a tool near the junction with the oversleeve.The rest of the catheter was found to be normal in appearance and measured within specification.No manufacturing non-conformances were observed during the sample review.The customer's complaint description of extension leg leak was confirmed during sample review as there is a hole in the extension leg tubing adjacent to the oversleeve.The root cause for the hole in the extension leg tubing is consistent with damage to the tubing during use.The hole/puncture looks to have been created by a tool, possibly scissors during dressing change.Since the picc was placed and in use without issue for more than 3 months this supports that hole was not a result of a manufacturing process.In addition, the hole is directly adjacent to the oversleeve and is not in a location that would have been affected by the clamp, i.E.This is not a repeated flex failure of the tubing.Likely root cause is handling damage to extension tubing during use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: as noted during the review of the directions for use (dfu) that is supplied in the reported kit, the following precautions/warnings are stated: warnings: · do not use if package is opened or damaged.· do not fully insert catheter up to suture wing.· do not use sharp objects to open package as damage to the device may occur.· if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.· do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair: in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14135576
Report Number1317056-2022-00069
Device Sequence Number12319894
Product Code LJS
UDI-Device IdentifierH965750315
UDI-PublicH965750315
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number75031
Device Lot Number5668960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexFemale
Patient Weight91 KG